Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Jul 29, 2021, 5:13 PM CDT for Comal County, Guadalupe County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2021, 5:13 PM CDT (22:13 UTC)
- Expired
- Jul 29, 2021, 6:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Austin/San Antonio, TX
Counties Comal County, TX, Guadalupe County, TX
The radar
The Austin/San Antonio radar (KEWX), 20 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.2 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2010 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
790
WWUS84 KEWX 292213
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
513 PM CDT Thu Jul 29 2021
TXZ205>207-221-292300-
Guadalupe TX-Comal TX-Bexar TX-Wilson TX-
513 PM CDT Thu Jul 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR GUADALUPE...NORTHEASTERN
WILSON...NORTHEASTERN BEXAR AND EASTERN COMAL COUNTIES UNTIL 600 PM
CDT...
At 513 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Smithson Valley to Santa Clara to 11 miles
south of Kingsbury. Movement was southwest at 20 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
San Antonio, New Braunfels, Schertz, Seguin, Cibolo, Universal City,
Live Oak, Selma, Randolph AFB, Canyon Lake, Windcrest, Bulverde,
Garden Ridge, McQueeney, St. Hedwig, La Vernia, Marion, Kingsbury,
Santa Clara and New Berlin.
LAT...LON 2939 9829 2966 9849 2994 9830 2975 9807
2958 9769 2935 9786 2928 9788
TIME...MOT...LOC 2213Z 023DEG 16KT 2981 9834 2959 9819 2948 9781
$$
HAMPSHIREWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jul 29, 2:24 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jul 29, 2:24 PM CDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 224 PM CDT Thu Jul 29 2021 .SHORT TERM (Today through Friday)... Convective initiation has taken place across northeast portions of the CWA. Coverage of showers and thunderstorms through the remainder of the afternoon and early evening should only remain isolated to widely scattered, focusing in a corridor of weak and broad low level convergence from the Hill Country, through the I-35 corridor between San Antonio and Austin, and eastward, as well as along any associated mesoscale boundaries. Forecast DCAPE values of around 1000-1300 J/kg could support a few storms capable of producing strong downdrafts and gusty outflow winds, similar to the microburst that occurred yesterday near Georgetown. We added this mention of gusty winds to the Hazardous Weather Outlook earlier this morning. Activity should gradually diminish around sunset, with tranquil conditions overnight. On Friday the eastern periphery of the ridge upper level builds slightly southward, however South Central Texas will remain just far enough removed that it won't completely end rain chances. The low level flow does turn more southeasterly. Isolated to widely scattered showers and storms will be possible Friday afternoon, with the greatest chances across the Coastal Plains. High temperatures Friday are forecast to remain slightly below climatological normals for this time of year. && .LONG TERM (Friday Night through Wednesday)... Rain chances now extend into the weekend for the Coastal Plains the area remains on the outer periphery of the upper ridge. Meanwhile, as the ridge breaks down retreats slightly, a cold front approaches from the north on Sunday. The boundary will leave the area unsettled and better chances for showers and thunderstorms are introduced from Sunday afternoon and onward through the period. Best chances at the moment are Monday and Tuesday afternoon, as there has been better agreement with each run of the models. As for temperatures, the weekend will be hot with elevated heat index values. It is uncertain that a Heat Advisory will be necessary, but regardless of issuance, all should practice heat safety. The remainder of the week should be at or just below climate normals. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 94 76 95 77 95 / 30 10 20 - 10 Austin Bergstrom Intl Airport 95 75 94 75 95 / 30 10 20 - 20 New Braunfels Muni Airport 94 74 94 75 96 / 20 - 20 - 20 Burnet Muni Airport 93 74 94 75 95 / 20 20 20 - 10 Del Rio Intl Airport 99 78 99 78 100 / - - 10 - - Georgetown Muni Airport 94 75 95 75 95 / 30 20 20 - 10 Hondo Muni Airport 95 74 94 76 96 / 10 - 20 - 10 San Marcos Muni Airport 95 74 95 75 96 / 20 - 20 - 20 La Grange - Fayette Regional 95 77 94 77 96 / 30 10 30 - 20 San Antonio Intl Airport 93 76 93 76 95 / 20 10 20 - 20 Stinson Muni Airport 95 77 94 78 96 / 20 10 20 - 20 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Runyen Long-Term...YB Decision Support...KCW
Hazardous weather outlook, Jul 29, 8:40 AM CDT, 8 hours 33 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Austin/San Antonio TX 840 AM CDT Thu Jul 29 2021 TXZ171>173-183>194-202>209-217>225-228-301345- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 840 AM CDT Thu Jul 29 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Isolated to scattered thunderstorms are possible this afternoon through early evening across the Hill Country and along and east of the I-35 and I-37 corridors. There is a low risk that a few storms could produce gusty winds in excess of 40 mph. Elevated heat index values of 105 to 108 degrees are forecast this afternoon along and east of the I-35 and I-37 corridors. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Elevated heat index values of 105 to 108 degrees are forecast during the afternoon Friday through Sunday along and east of the I-35 and I-37 corridors. No other hazardous weather is forecast at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jul 29, 4:34 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
434 PM CDT Thu Jul 29 2021
TXZ206-207-223-292215-
Guadalupe TX-Comal TX-Gonzales TX-
434 PM CDT Thu Jul 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR GUADALUPE...NORTHWESTERN GONZALES
AND SOUTHEASTERN COMAL COUNTIES UNTIL 515 PM CDT...
At 434 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Zorn to near Kingsbury. Movement was
southwest at 10 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
New Braunfels, Schertz, Seguin, Cibolo, Universal City, Selma,
Luling, Garden Ridge, McQueeney, Marion, Kingsbury, Santa Clara, New
Berlin, Geronimo, Zorn, Zuehl, Nolte, Zipp, Bracken and Freiheit.
LAT...LON 2939 9779 2954 9822 2956 9824 2955 9826
2956 9830 2960 9831 2961 9834 2980 9804
2979 9801 2976 9800 2978 9797 2970 9774
2968 9771 2967 9770 2967 9765 2964 9761
TIME...MOT...LOC 2134Z 044DEG 11KT 2973 9802 2964 9774
HAMPSHIRESpecial weather statement, Jul 29, 4:57 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
457 PM CDT Thu Jul 29 2021
TXZ223-292245-
Gonzales TX-
457 PM CDT Thu Jul 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GONZALES COUNTY
UNTIL 545 PM CDT...
At 457 PM CDT, Doppler radar was tracking a strong thunderstorm over
Palmeto State Park, or near Luling, moving southwest at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Palmeto State Park, Belmont, Leesville, Monthalia, Oak Forest and
Ottine.
LAT...LON 2957 9747 2929 9780 2935 9786 2937 9785
2940 9779 2963 9761 2964 9761
TIME...MOT...LOC 2157Z 050DEG 21KT 2959 9761
HAMPSHIRESpecial weather statement, Jul 29, 5:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
513 PM CDT Thu Jul 29 2021
TXZ205>207-221-292300-
Guadalupe TX-Comal TX-Bexar TX-Wilson TX-
513 PM CDT Thu Jul 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR GUADALUPE...NORTHEASTERN
WILSON...NORTHEASTERN BEXAR AND EASTERN COMAL COUNTIES UNTIL 600 PM
CDT...
At 513 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Smithson Valley to Santa Clara to 11 miles
south of Kingsbury. Movement was southwest at 20 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
San Antonio, New Braunfels, Schertz, Seguin, Cibolo, Universal City,
Live Oak, Selma, Randolph AFB, Canyon Lake, Windcrest, Bulverde,
Garden Ridge, McQueeney, St. Hedwig, La Vernia, Marion, Kingsbury,
Santa Clara and New Berlin.
LAT...LON 2939 9829 2966 9849 2994 9830 2975 9807
2958 9769 2935 9786 2928 9788
TIME...MOT...LOC 2213Z 023DEG 16KT 2981 9834 2959 9819 2948 9781
HAMPSHIREThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:20 PM CDT | Special Weather Statement | EWX | Val Verde | 25 min |
| Jul 29, 4:34 PM CDT | Special Weather Statement | EWX | Guadalupe | 41 min |
| Jul 29, 4:57 PM CDT | Special Weather Statement | EWX | Gonzales | 48 min |
| Jul 29, 5:15 PM CDT | Special Weather Statement | EWX | Williamson | 30 min |
| Jul 29, 5:32 PM CDT | Special Weather Statement | EWX | Edwards | 43 min |
| Jul 29, 6:35 PM CDT | Special Weather Statement | EWX | Williamson | 40 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.